Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 125, NWS Blacksburg, VA

July 6, 2017Appomattox County, Campbell County, Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2017, 5:53 PM EDT for Appomattox County, Campbell County, Charlotte County, Virginia. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 5:53 PM EDT (21:53 UTC)
Expired
Jul 6, 2017, 6:49 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA

The radar

The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:54 PM EDTTSTM WND DMG6 S Lynchburg City, VAA TREE WAS BLOWN DOWN ALONG CAMP HYDAWAY ROAD.
Jul 6, 5:58 PM EDTTSTM WND DMG3 Nnw Rustburg, VAA TREE WAS BLOWN DOWN ALONG BEAVER CREEK CROSSING.
Jul 6, 6:08 PM EDTTSTM WND DMG2 S Concord, VAA TREE WAS BLOWN DOWN ALONG TOLL GATE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS51 KRNK 062153
SVRRNK
VAC011-031-037-062300-
/O.NEW.KRNK.SV.W.0125.170706T2153Z-170706T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
553 PM EDT THU JUL 6 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southern Appomattox County in central Virginia...
  Northwestern Charlotte County in south central Virginia...
  Campbell County in central Virginia...

* Until 700 PM EDT

* At 552 PM EDT, severe thunderstorms were located along a line
  extending from near Timberlake to Evington to Leesville, moving
  southeast at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Altavista...
  Appomattox...
  Hurt...
  Brookneal...
  and Phenix.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3721 7869 3720 7866 3703 7867 3697 7880
      3698 7889 3702 7891 3705 7906 3709 7913
      3705 7919 3711 7920 3710 7923 3713 7925
      3710 7929 3714 7934 3710 7937 3711 7941
      3733 7922 3739 7909 3741 7901 3731 7865
TIME...MOT...LOC 2152Z 293DEG 23KT 3735 7920 3724 7926 3713 7940 

HAIL...<.75IN
WIND...60MPH
 
$$

JJM
3 follow-up statements
374 
WWUS51 KRNK 062221
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT THU JUL 6 2017

VAC011-031-037-062300-
/O.CON.KRNK.SV.W.0125.000000T0000Z-170706T2300Z/
Appomattox VA-Charlotte VA-Campbell VA-
621 PM EDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
SOUTHERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND CAMPBELL COUNTIES...

At 621 PM EDT, severe thunderstorms were located along a line
extending from near Spout Spring to Spring Mills to Gladys, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Appomattox...
Brookneal...
Phenix...
Red House...
and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3721 7869 3720 7866 3703 7867 3697 7880
      3698 7889 3702 7891 3705 7906 3709 7913
      3705 7919 3711 7920 3711 7923 3740 7906
      3741 7901 3731 7865
TIME...MOT...LOC 2221Z 283DEG 25KT 3734 7887 3724 7896 3716 7911 

HAIL...<.75IN
WIND...60MPH
 
$$

JJM
894 
WWUS51 KRNK 062235
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
635 PM EDT THU JUL 6 2017

VAC011-031-037-062300-
/O.CON.KRNK.SV.W.0125.000000T0000Z-170706T2300Z/
Appomattox VA-Charlotte VA-Campbell VA-
635 PM EDT THU JUL 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
SOUTHERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES...

At 633 PM EDT, severe thunderstorms with a history of producing wind 
damage in the form of downed trees were located along a line 
extending from Evergreen through Mike to near Gladys, moving 
southeast at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Broadcast Media Relayed damage report. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Appomattox...
Brookneal...
Phenix...
Red House...
and Pamplin City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3721 7869 3720 7866 3703 7867 3697 7880
      3698 7889 3702 7891 3705 7904 3712 7909
      3739 7894 3731 7865
TIME...MOT...LOC 2233Z 293DEG 23KT 3732 7880 3722 7889 3714 7904 

HAIL...<.75IN
WIND...60MPH
 
$$

JJM
704 
WWUS51 KRNK 062249
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
649 PM EDT THU JUL 6 2017

VAC011-031-037-062258-
/O.CAN.KRNK.SV.W.0125.000000T0000Z-170706T2300Z/
Appomattox VA-Charlotte VA-Campbell VA-
649 PM EDT THU JUL 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.  However heavy rain is
still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3721 7869 3720 7866 3703 7867 3697 7880
      3698 7889 3702 7891 3705 7904 3712 7909
      3739 7894 3731 7865
TIME...MOT...LOC 2246Z 293DEG 23KT 3728 7870 3719 7879 3711 7894 

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:22 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 6, 2:22 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
222 PM EDT Thu Jul 6 2017

.SYNOPSIS...
An upper level trough of low pressure over the Mid-Mississippi
Valley will continue to eject upper level disturbances across
the forecast area tonight through Friday with an opportunity
for showers and thunderstorms. A cold front will sweep through
the area Saturday with a period of drying Sunday and Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 222 PM EDT Thursday...

Several upper level disturbances will rotate eastward across the
region in the westerly upper level flow. The broad upper level
trough in the Ohio Valley will pivot eastward and amplify along the
East Coast during the weekend.

Scattered afternoon and evening showers and thunderstorms will
develop in the unstable air. The larger-scale forcing mechanisms are
hard to find. However, weak upper features combined with low level
boundaries and surface convergence, orographic lift with a healthy
instability should trigger convection. The 17z SPC mesoscale
analysis displayed sbcapes from 1000 to 2500 j/kg across forecast
area this afternoon.

There is a marginal threat for severe weather as highlighted on the
Day One Convective Outlook across the entire forecast area for this
afternoon and evening. The primary threat will be damaging winds
with water loading and thunderstorm clusters or line segments.
The potential for torrential downpours continues with high PWATs
above 1.5 inches and healthy rain efficiency. Will have to monitor
for water problems that received heavy rains recently. However,
the DAY 1 excessive rainfall placed marginal risk to our west
and north.

It will be another mild night with low temperatures from around 60
degrees in the mountains to around 70 degrees in the Piedmont.
The combination of light winds and low level moisture may result in
patches of fog overnight into Friday morning especially where it
rains.

As the upper trof settles in over the Eastern United States on
Friday, the initial shortwave will push through early Friday and
move a weak front across across the area. This looks like a
more progressive system which would allow some drier air to mix
down as Friday progresses. The latest Day 2 Convective Outlook
has a marginal risk of severe thunderstorms across southeast
West Virginia. The main threats will be damaging winds and heavy
downpours. High temperatures Friday will range from the lower
70s in the mountains to the near 90 degrees in the Piedmont.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 222 PM EDT Wednesday...

Some colder air aloft and a shortwave in the northern stream
trof Saturday, so locations ahead of the front will have
scattered thunderstorms in the afternoon. Models showing upper
diffluence too during Saturday. Not much backing of the winds to
the southwest ahead of the front. NAM/GFS/ECMWF/GEFS suggests
no precipitation in the Virginia and North Carolina piedmont
Friday night, perhaps because of deep western flow.

Have minimum temperatures Friday night ahead of the front
slightly warmer than guidance. Models consistent bring in lower
surface dewpoints and relatively cooler 850mb temperatures by
Sunday morning.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1245 PM EDT Thursday...

Starting with a 500 MB ridge from the southwest United States
to the northern Rockies and a long wave trough over the east. By
Thursday morning, the upper ridge will progress into the center
of the country. A short wave coming out of Pacific Northwest
over this ridge may reach the northeast United States on
Tuesday, potentially pushing a surface cold front toward the Mid
Atlantic region. Will have the highest probability for showers
and thunderstorms on Wednesday. 850MB temperatures warm back up
into the +16 to +20 range for Monday through Thursday. This will
keep temperatures just above normal for much of the week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Solar heating will combine with instability to create
scattered MVFR showers and thunderstorms this afternoon into
tonight. There is the potential for an organized clustering of
thunderstorms during the afternoon and evening associated with a
west to east moving mesoscale convective vortex. Storms
associated with this feature may contain wind gusts of 20-30kts
and will be associated with heavy rainfall.

With the loss of heating the deeper convection(thunderstorms)
will end. However, showers may linger tonight into Friday
morning. Will have to monitor for another round of thunderstorms
Friday morning in the western mountains. Light winds and low
level moisture may create patchy fog overnight especially where
it rains. MVFR showers and thunderstorms should develop Friday
afternoon.

Medium confidence on ceilings, visibilities and winds during
the taf period.

Extended Aviation Discussion...

Unsettled weather is expected over the Mid-Atlantic region
into Friday night with additional opportunities for showers and
thunderstorms associated with areas of MVFR and local IFR
conditions. Generally VFR conditions are anticipated for the
weekend as dry northwesterly winds develops for a few days.
MVFR conditions could returns Monday and tuesday with showers
and thunderstorms.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/PM
NEAR TERM...KK
SHORT TERM...MBS
LONG TERM...AMS
AVIATION...KK/PM
Hazardous weather outlook, Jul 6, 3:58 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
358 PM EDT Thu Jul 6 2017

VAZ007-010-011-018-023-024-035-071200-
Tazewell-Bland-Giles-Craig-Botetourt-Rockbridge-Amherst-
358 PM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

A few strong to isolated severe thunderstorms containing damaging
winds will be possible this afternoon and evening. Very heavy
rainfall could also result in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to isolated severe thunderstorms containing damaging
winds will be possible Friday and Friday night. Very heavy rainfall
could also result in localized flooding.

Saturday through Wednesday there is a low probability for widespread
hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ009-012>017-022-032>034-043>047-058-059-071200-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Smyth-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Roanoke-
Patrick-Franklin-Bedford-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
358 PM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

A few strong to isolated severe thunderstorms containing damaging
winds will be possible this afternoon and evening. Very heavy
rainfall could also result in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to isolated severe thunderstorms containing damaging
winds will be possible Saturday. Very heavy rainfall could also
result in localized flooding.

Sunday through Wednesday there is a low probability for widespread
hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-WVZ042>044-507-508-071200-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
358 PM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

A few strong to isolated severe thunderstorms containing damaging
winds will be possible this afternoon and evening. Very heavy
rainfall could also result in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 4:24 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
424 PM EDT THU JUL 6 2017

VAZ014-022-062115-
Montgomery-Roanoke-
424 PM EDT THU JUL 6 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ROANOKE AND CENTRAL MONTGOMERY COUNTIES...THE CITY OF SALEM AND THE
CITY OF ROANOKE...THIS INCLUDES THE SALEM FAIRGROUNDS.

At 423 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bradshaw through Blacksburg to
Prices Fork. Movement was east at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
and Vinton.

Torrential rainfall is occurring with these storms, and may cause
localized ponding of water and flooding. This is especially true
in urban areas. Do not drive your vehicle through flooded roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 3735 7991 3730 7984 3727 7986 3723 7984
      3721 7988 3714 7996 3714 7999 3717 8001
      3717 8003 3716 8009 3712 8012 3711 8017
      3718 8056 3720 8052 3721 8052 3718 8059
      3721 8061 3722 8061 3726 8043 3737 8019
TIME...MOT...LOC 2023Z 271DEG 29KT 3734 8019 3726 8036 3723 8052

JJM
Special weather statement, Jul 6, 4:28 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
428 PM EDT THU JUL 6 2017

VAZ044-062115-
Pittsylvania-
428 PM EDT THU JUL 6 2017

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL PITTSYLVANIA COUNTY...

At 427 PM EDT, a strong thunderstorm was located near Callands,
moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Chatham...
Blairs...
Callands...
Java...
and Swansonville.

Torrential rainfall is occurring with this storm, and may cause
localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3669 7961 3684 7962 3688 7951 3689 7913
      3666 7919
TIME...MOT...LOC 2027Z 272DEG 18KT 3678 7953

JJM
Special weather statement, Jul 6, 5:07 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
507 PM EDT THU JUL 6 2017

VAZ034-035-045-062200-
Amherst-Campbell-Bedford-
507 PM EDT THU JUL 6 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN CAMPBELL...BEDFORD...AND SOUTHWESTERN AMHERST COUNTIES
AND THE CITY OF LYNCHBURG...

At 506 PM EDT, radar indicated a line of thunderstorms were located
along a line extending from near Peaks Of Otter Summit through
Montvale to Vinton. Movement was east at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lynchburg...
Bedford...
Amherst...
Stewartsville...
and Big Island.

Torrential rainfall is occurring with these storms, and may cause
localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.

LAT...LON 3737 7908 3717 7925 3727 7986 3733 7983
      3734 7979 3736 7979 3746 7962 3745 7959
      3749 7957 3750 7955 3749 7954 3755 7946
      3758 7907
TIME...MOT...LOC 2106Z 264DEG 21KT 3749 7956 3735 7974 3729 7990

JJM
Local storm report, Jul 6, 5:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     4 SW CHATHAM            36.78N 79.46W
07/06/2017                   PITTSYLVANIA       VA   911 CALL CENTER

            ONE TREE DOWN ACROSS BEARSKIN ROAD.

0444 PM     TSTM WND DMG     5 NNW BLAIRS            36.75N 79.43W
07/06/2017                   PITTSYLVANIA       VA   911 CALL CENTER

            ONE TREE DOWN ACROSS DRY FORK ROAD.

&&

WHP
Local storm report, Jul 6, 5:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     5 ESE CALLANDS          36.80N 79.49W
07/06/2017                   PITTSYLVANIA       VA   911 CALL CENTER

            PINE TREE BLOWN DOWN HAS ROAD BLOCKED.

&&

WHP
Local storm report, Jul 6, 5:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     5 N BLAIRS              36.75N 79.38W
07/06/2017                   PITTSYLVANIA       VA   911 CALL CENTER

            POWER LINES DOWN ALONG U.S. 29.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:18 PM EDTSpecial Weather StatementRNKHenry42 min
Jul 5, 8:41 PM EDTSpecial Weather StatementRNKBedford34 min
Jul 5, 8:44 PM EDTSpecial Weather StatementRNKCity of Danville61 min
Jul 5, 8:54 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville53 min
Jul 5, 8:57 PM EDTAreal Flood AdvisoryRNKCity of Danville3 hr
Jul 5, 9:07 PM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg53 min
Jul 5, 9:22 PM EDTSpecial Weather StatementRNKHalifax53 min
Jul 6, 2:50 PM EDTSpecial Weather StatementRNKGiles55 min
Jul 6, 3:04 PM EDTSpecial Weather StatementRNKCity of Martinsville26 min
Jul 6, 4:24 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Roanoke, City of Salem51 min
Jul 6, 4:28 PM EDTSpecial Weather StatementRNKPittsylvania47 min
Jul 6, 4:44 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania61 min
Jul 6, 5:07 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg53 min
Jul 6, 5:18 PM EDTSevere Thunderstorm WarningRNKHalifax57 min
Jul 6, 7:51 PM EDTSpecial Weather StatementRNKBedford24 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.